Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

How can I persuade my Diabetic Doctor to change my insulin ?

How can I persuade my Diabetic Doctor to change my insulin?
I am on Novorapid and Levimir and I am finding these too erratic. Either there is a very long delay in reducing sugar levels in my blood, and then there is a crash, or other days I am crashing four or five times a day. I have no warning. One minute I can be fine, next minute nearly passing out at 1.4! When I asked the nurse (doctor is rarely there) she just says, well, you might be allergic to animal insulin! I was put on the "human insulin" almost 6 months after my diagnosis and have had trouble with it ever since, but there is nothing "human" about it. Discussed it with pharmasist again and again who says it should not continue like this and that I should talk to GP/Nurse/Consultant, but none will talk about it. I feel like giving up insulin altogether, but having done that in the past I know the consequences! Because I have a very complicated history I cannot change doctors. There are only 3 doctors in the surgery. None of them will discuss it with me. The Diabetic Nurse in the surgery says go to the hospital clinic. The hospital clinic nurse is aggressive, tells me not to come in when I have had an infection - practically all the time - last time I asked about this she turned her back on me. The other one there is equally set on"human insulin". I am so depressed now I want to die. I live in the UK. While appreciate answers from abroad, UK does not have the same systems as other countries and I am at my wits end. I have even said that I am prepared to go to a different hospital miles away though I am disabled. I was told this is not an option. I have just settled into a new flat and am very happy with the area I am living in, just not the flipping medical profession!
Asked On : Sat, 9 Jan 2010
Answers:  3 Views:  276
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  Anonymous's Response

Well what you need to do is Ask your doctor to admit you, monitor your sugar levels each time before giving the insulin dose along with monitorung the sugar levels in evening and early mornings, as that is teh time the body is deprived of proper glucose levels and hence you have the symptoms. once the cause is figured out, the doses can be adjusted along with advise on your diet intake to avoid such spells.

Answered: Wed, 20 Jan 2010
  Anonymous's Response

You should meet an Endocrinologist or a Physician in Internal Medicine and I am sure you will get help. What needs to be done is a bit of dose adjustment in terms of timings and units. Thats it. That shall take care of the fluctuating levels. Absolutely manageable.

Answered: Wed, 20 Jan 2010
  Anonymous's Response

Well you seem to be totally frustraeted. Relax there is a way out. You cannot change the fact that you dont need insulin. You will have to take insulin as the pancresa is not producing insulin in you, however you can meet ENDOCRINOLOGIST or a DIABETOLOGIST and discuss this, you need proper dose adjustments and a well balanced diabetic diet plan.

Answered: Sat, 9 Jan 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor